MAUDE Adverse Event Report: COOK IRELAND LTD CYSTOTOME CYSTOENTEROSTOMY NEEDLE KNIFE; KNS UNIT, ELECTROSURGICAL, ENDOSCOPIC

COOK IRELAND LTD CYSTOTOME CYSTOENTEROSTOMY NEEDLE KNIFE; KNS UNIT, ELECTROSURGICAL, ENDOSCOPIC
Model Number G30550
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The white tip fell of from the rest of the cystectomy during the procedure."as per complaint form": customer opened the package and took the product all seemed ok.They started examination by eus puncture with 19 needle from boston they put guide wire inside the cyst.They removed the puncture needle and kept the guide wire inside the cyst.They removed the needle from cst-10 and slide cst-10 on 0.25 visiglide guide wire.Then they slide the black 10 fr catheter on the clear catheter and performed a hole into the gastric mucosa.They started to "remove" the clear catheter on guide wire all was good but one moment the clear catheter stayed block they pulled on and the white rigid part disconnected from the clear catheter.They succeed to remove the clear catheter and they finished the examination without other pb.They put 2 cbso-7-5 without problem.Patient was ok.The junction between white part and clear catheter should be improved some colleagues told me that they already had this problem in the past.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Importer site contact and address: (b)(6).Importer site establishment registration number: (b)(4).Lab evaluation: 1 x cst-10 device of lot #c1243380 was returned to cirl for evaluation.Upon evaluation of the returned device, the inner catheter to handle joint was broken.No other defects observed.Root cause: a definitive root cause for the customer complaint could not be determined as the exact operational conditions of use could not be replicated in the laboratory setting.However it is possible that the user may have exerted excessive force causing the device to separate.Ifu review: it may be noted that according to the instructions for use, ifu0005-9, the user is instructed to: ¿visually inspect with particular attention to kinks, bends and breaks.If any abnormality is detected that would prohibit proper working condition, do not use¿.Fqc/ prd review: prior to distribution, all cst devices are subjected to 100% inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.There is also a visual inspection of the product and packaging at packaging, packaging qc, and post sterile qc.A review of the manufacturing records for the cst device of lot c1243380 did not reveal any discrepancy related to the complaint issue.There is no evidence to suggest that this issue affects the entire lot # c1243380; upon review of complaints this failure mode has not occurred previously with this lot # c1243380.Summary: this complaint is confirmed as the device was found to be broken.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
The white tip fell of from the rest of the cystectomy during the procedure."as per complaint form": customer opened the package and took the product all seemed ok.They started examination by eus puncture with 19 needle from boston they put guide wire inside the cyst.They removed the puncture needle and kept the guide wire inside the cyst.They removed the needle from cst-10 and slide cst-10 on 0.25 visiglide guide wire.Then they slide the black 10 fr catheter on the clear catheter and performed a hole into the gastric mucosa.They started to removed the clear catheter on guide wire all was good but one moment the clear catheter stayed block they pulled on and the white rigid part disconnected fron the clear catheter.They succeed to remove the clear catheter and they finished the examination without other pb.They put 2 cbso-7-5 without problem.Patient was ok.The junction between white part and clear catheter should be improved some colleagues told me that they already had this problem in the past.

Brand Name
CYSTOTOME CYSTOENTEROSTOMY NEEDLE KNIFE
Common Device Name
KNS UNIT, ELECTROSURGICAL, ENDOSCOPIC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7341610
Report Number3001845648-2018-00125
Device Sequence Number11067932
Product Code KNS
UDI-Device Identifier00827002305502
UDI-Public(01)00827002305502(17)190621(10)C1243380
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K022595
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG30550
Device Catalogue NumberCST-10
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/15/2018
Event Location Hospital
Initial Date Received by Manufacturer 02/16/2018
Supplement Date Received by Manufacturer02/16/2018
Initial Report FDA Received Date03/15/2018
Supplement Report FDA Received Date04/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1